| Model Number |
N/A |
| Medical Device Problem Codes |
Crack (1135); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
It was reported, "bedside nurse discovered the crack because the lumen was squirting/leaking.Picc was placed the day before on (b)(6) 2024.Failed picc and new picc required.Not sure if this was cracked due to the connector being too tight or another issue." no other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a cracked luer adaptor was confirmed but the cause is unknown.A single photograph of the implicated blue and purple solo luer adaptor on a 4fr dual-lumen powerpicc was returned for evaluation.A gray auxiliary device had been threaded onto the luer adaptor.A longitudinal crack was seen within the purple section of the connector.The auxiliary device was partially obscuring the damage so it could not be determined if the crack originated at the orifice of the connector and/or if there was any damage to the luer threads.Microscopic examination, functional testing, and dimensional analysis could not be conducted without receipt of the physical sample.There were no distinguishing features in the returned photograph which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description
It was reported, "bedside nurse discovered the crack because the lumen was squirting/leaking.Picc was placed the day before on (b)(6) 2024.Failed picc and new picc required.Not sure if this was cracked due to the connector being too tight or another issue." no other information was provided.Additional information: no infection detected at this time.